Saturday, December 19, 2009

appears most women decline to take tamoxifen

Interesting. Reading this article from the latest New York Times which says despite the fact that women at risk of returning breast cancer could benefit from taking tamoxifen (not all benefit, cancer has to be hormone receptive), most of them decline to take it cos of the side-effects.
read article


  1. If I had know the effects this medicine would bring me I would have preffered to die. I had my doubts about taking tamoxifen, but everybody kept telling me that this would not affect me if I exercise and wathched my diete. The truth is than in three months I had become a monster. Not worth living like this

  2. I am fascinated by what you have said. I have been on it for quite a few months now, maybe nearly a year, and yes, have gained the 5% of my body weight the oncologist said I would gain - about 3.4 kilos (it varies) - and have hot flushes but otherwise ok. Would be intrigued to know why you feel it turned you into a monster. So did you stop it?
    I must admit I am aware of having a strong reaction to something when others don't. I have had varied side-effects with herceptin and yet the nurses at the oncology centre tell me I am the only one who has any side-effects to it at all!!!!!!

  3. Take effexor with tamoxifen and you won't have these problems! Trust me, you will be shocked. I take 75 mg., and got used to it after 8 days. I am myself, and have no side effects from tamoxifen.

  4. My biggest problem with tamoxifen is my mouth tastes like a garbage dump. Everything tastes so bad I can't stand eating anymore. Also I don't know if this is related to it or not. But I feel full constantly and that is causing issues with eating as well as the bad taste. Anyone else having the full feeling issue?

    1. I also take tamoxifen and have had a horrible bad taste in my mouth ever since. I also have a hard time eating. I will start to eat and then not want anymore. my stomach not only feels bloated but I feel nauseated almost every day.

  5. This comment has been removed by a blog administrator.

  6. Dear Anonymous who posted on December 29 2011. I deleted my earlier message to you because I got muddled. When you mentioned the bad taste, I thought of herceptin. I have not had a bad taste in my mouth from tamoxifen although the actual pill tastes yucky if I don't drink it down with enough water. What I do suggest is that you speak to the oncologist about this as I seriously doubt the constantly full feeling can be from tamoxifen. Best of luck.

  7. This piece of writing offers clear idea designed for the new users of blogging, that genuinely how to do blogging and site-building.

    Celebrex generic

  8. Hi there, it’s understandable piece of writing along with this YouTube video; I can’t imagine that one can not understand this straightforward piece of writing having with video demo.

    Women tops